Tennessee, 2008High Wind in Tennessee, January 29, 2008
January 29, 2008 · NWS MEG · 20 events in 20 counties and zones
A strong low pressure system moved over West Tennessee during the late afternoon and evening hours of January 29th, 2008. Very strong gradient winds with speeds up to 70 mph occurred over the area as a result numerous reports of damage occurred.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $404,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved over West Tennessee during the late afternoon and evening hours of January 29th, 2008. Very strong gradient winds with speeds up to 70 mph occurred over the area as a result numerous reports of damage occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 29, 2:34 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 29, 2:34 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CST TUE JAN 29 2008
.DISCUSSION...
DAMAGING STRAIGHT LINE WINDS...WITHIN AND OUTSIDE OF SEVERE
THUNDERSTORMS...THROUGH MIDNIGHT CST TONIGHT IS THE MAIN CONCERN.
LATEST MODELS WERE IN GOOD AGREEMENT THROUGH SATURDAY. USED A
BLEND OF THEM.
DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST TO FOCUS ON
THIS AFTERNOON/EVENING/S WEATHER.
AT 230 PM CST ACROSS THE MIDSOUTH...SHOWERS WITH HEAVY RAINFALL
WERE OCCURRING EAST OF THE MS RIVER...WHILE A NARROW LINE OF
THUNDERSTORMS WAS OVER EAST AR AND MO BOOTHEEL ALONG A DEVELOPING
DRY LINE. A COLD FRONT STRETCHED FROM NEAR CHICAGO ILLINOIS TO HOT
SPRINGS ARKANSAS. TEMPERATURES ACROSS THE MIDSOUTH RANGED FROM THE
UPPER 50S EAST OF JACKSON TN TO NEAR 70 WEST OF WALNUT RIDGE AR. A
TORNADO WATCH WAS IN EFFECT NORTH OF A HELENA AR TO HOLLY SPRINGS
MS TO DRESDEN TN LINE.
FIRST...SEVERE THUNDERSTORMS STILL REMAINS POSSIBLE OVER ALL
THE MIDSOUTH ALONG AND AHEAD OF THE COLD FRONT EXCEPT FOR AREAS
WEST OF A JONESBORO AR TO POCAHONTAS LINE WHERE DRY AIR MOVING
IN...SURFACE DEWPOINTS RAPIDLY FALLING INTO THE 30S. ONCE THE
FRONT CATCHES UP TO THE LINE OF STORMS CURRENTLY OVER EAST
AR...THINK THE STORMS WILL INTENSIFY AND SPEED UP. WEAK TO
MODERATE INSTABILITY...SURFACE LIFTED INDICES -2 TO -5...
COMBINED WITH EXCESSIVE ATMOSPHERIC WINDS SUPPORT SUPERCELLS.
APPEARS NEARLY ALL SEVERE THUNDERSTORMS WILL BE ALONG THE LINE
MENTIONED ABOVE WITH DAMAGING WINDS OVER 60 MPH THE MAIN HAZARD.
THERE REMAINS A POTENTIAL FOR TORNADOES AS LONG AS THE LINE STAYS
AHEAD OF THE COLD FRONT...MAINLY BEFORE 6 PM CST. THINK ANOTHER
WATCH WILL BE NEEDED TO COVER PARTS OF THE MIDSOUTH THAT ARE NOT
UNDER THE CURRENT WATCH. ALL SEVERE WEATHER WILL END BY 9 PM CST
AS THE COLD FRONT EXITS THE FORECAST AREA.
SECOND...STRAIGHT LINE DAMAGING WINDS MAY CAUSE WIDESPREAD
DAMAGE...EVEN AWAY FROM THUNDERSTORMS AND UNDER CLEAR SKIES THE
REST OF THIS AFTERNOON AND EVENING. AM CONSIDERING A HIGH WIND
WARNING FOR THE AREA BASED ON UPSTREAM OBSERVATIONS...51 KT GUST
AT RUSSELLVILLE ARKANSAS AT 2 PM CST. LATEST PRESSURE RISES OF
OVER 10 MB/3 HR HAVE BEEN OBSERVED BEHIND THE FRONT. WILL MAKE
DECISION BY 330 PM CST.
REGARDLESS...VERY STRONG WINDS 20 TO 30 MPH WITH GUSTS OVER 50 MPH
CAN BE EXPECTED THROUGH MIDNIGHT CST...AHEAD...ALONG...AND BEHIND
THE FRONT. THE STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER
LINES ALONG WITH SCATTERED POWER OUTAGES. A WIND ADVISORY REMAINS
IN EFFECT UNTIL MIDNIGHT CST.
AFTER MIDNIGHT CST...QUIETER...DRY...MOSTLY CLEAR...AND MUCH
COLDER CONDITIONS WILL PREVAIL. PREFERRED THE COLD SIDE OF
GUIDANCE WITH LOWS IN THE 20S...AS MUCH AS 50 DEGREES COLDER
THAN THIS AFTERNOON.
BEYOND TONIGHT...THE NEXT BIG WEATHER MAKER APPEAR TO BE
THURSDAY INTO THURSDAY NIGHT AS ANOTHER STRONG LOW PRESSURE
SYSTEM MOVES THROUGH. BASED ON THE LATEST MODELS...WINTRY WEATHER
WITH POSSIBLE ACCUMULATIONS MAY OCCUR NORTH OF INTERSTATE 40...
PARTICULARLY NORTH OF A JONESBORO AR TO PARIS TN LINE. THE LATEST
MODEL TRACKS OF THE 700 MB LOW SUGGEST THE HEAVIEST WINTRY
PRECIPITATION WILL PROBABLY BE NORTH OF THE FORECAST AREA...
BUT STILL NORTHERN AREAS WILL NEED TO BE CLOSELY MONITORED. ACROSS
THE REST OF THE MIDSOUTH...MAINLY RAIN AND A FEW THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL OCCUR. THIS MAY
CAUSE LOCALIZED FLOODING. SEVERE THUNDERSTORMS APPEAR UNLIKELY AT
THIS TIME WITH THE BEST INSTABILITY STAYING WELL SOUTH AND EAST OF
THE AREA.
THE UPCOMING WEEKEND APPEARS TO BE DRY AND COOL BEFORE DEEP MOISTURE
AND WARMER TEMPERATURES RETURN BY THE BEGINNING OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 26 44 34 45 / 20 0 10 100
MKL 22 41 27 45 / 30 0 10 100
JBR 22 42 30 38 / 10 0 10 100
TUP 28 45 28 50 / 50 0 10 100
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
MBSHazardous weather outlook, Jan 29, 3:30 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CST TUE JAN 29 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-302330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 PM CST TUE JAN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
DAMAGING WINDS OVER 40 MPH WITH GUSTS OVER 58 MPH CAN BE EXPECTED
THROUGH 8 PM CST ALONG AND WEST OF A PARIS TENNESSEE TO OXFORD
MISSISSIPPI LINE. THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES
AND POWER LINES...AND LEAD TO SCATTERED POWER OUTAGES. A HIGH WIND
WARNING IS IN EFFECT.
SEVERE THUNDERSTORMS REMAIN POSSIBLE EAST OF THE MISSISSIPPI RIVER
THROUGH 8 PM CST. DAMAGING WINDS ARE THE MAIN HAZARD.
A WIND ADVISORY IS IN EFFECT EAST OF A PARIS TENNESSEE TO OXFORD
MISSISSIPPI LINE WHERE 20 TO 30 MPH WINDS WITH GUSTS OVER 40 MPH
CAN BE EXPECTED THROUGH MIDNIGHT CST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A LOW PRESSURE SYSTEM WILL MOVE ACROSS PARTS OF THE MIDSOUTH THURSDAY
INTO THURSDAY NIGHT. DEPENDING UPON THE EXACT TRACK OF THIS LOW
PRESSURE SYSTEM...THERE MAY BE ENOUGH COLD AIR DRAWN INTO THE
SYSTEM TO ALLOW RAIN TO CHANGE TO A PERIOD OF SNOW.
THE GREATEST POTENTIAL FOR ACCUMULATING SNOWFALL WILL BE ACROSS
PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
NORTHWEST TENNESSEE THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED OVER MUCH OF THE MIDSOUTH AND WILL
BE NEEDED THROUGH 8 PM CST. SPOTTERS ARE URGED TO REPORT ANY WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS.
MBS
In the hours before
Local storm report, Jan 29, 3:21 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM NON-TSTM WND GST KENNETT 36.24N 90.05W
01/29/2008 M53.00 MPH DUNKLIN MO EMERGENCY MNGR
0315 PM NON-TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
01/29/2008 LAWRENCE AR PUBLIC
ESTIMATED GUSTS TO 70 MPH...DAMAGE TO FARM BUILDING
&&
DSVLocal storm report, Jan 29, 3:27 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM NON-TSTM WND GST KENNETT 36.24N 90.05W
01/29/2008 M53.00 MPH DUNKLIN MO EMERGENCY MNGR
0311 PM NON-TSTM WND DMG CORNING 36.41N 90.59W
01/29/2008 CLAY AR UTILITY COMPANY
POWER OUTAGES THROUGHOUT CLAY COUNTY
0311 PM NON-TSTM WND DMG POCAHONTAS 36.26N 90.97W
01/29/2008 RANDOLPH AR BROADCAST MEDIA
POWER OUTAGES THROUGHOUT RANDOLPH COUNTY
0315 PM NON-TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
01/29/2008 LAWRENCE AR PUBLIC
ESTIMATED GUSTS TO 70 MPH...DAMAGE TO FARM BUILDING
&&
DSVLocal storm report, Jan 29, 3:40 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM NON-TSTM WND GST KENNETT 36.24N 90.05W
01/29/2008 M53.00 MPH DUNKLIN MO EMERGENCY MNGR
0311 PM NON-TSTM WND DMG CORNING 36.41N 90.59W
01/29/2008 CLAY AR UTILITY COMPANY
POWER OUTAGES THROUGHOUT CLAY COUNTY
0311 PM NON-TSTM WND DMG POCAHONTAS 36.26N 90.97W
01/29/2008 RANDOLPH AR BROADCAST MEDIA
POWER OUTAGES THROUGHOUT RANDOLPH COUNTY...SPARKED A
GRASS FIRE
0315 PM NON-TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
01/29/2008 LAWRENCE AR PUBLIC
ESTIMATED GUSTS TO 70 MPH...DAMAGE TO FARM BUILDING
0328 PM NON-TSTM WND DMG IMBODEN 36.20N 91.18W
01/29/2008 LAWRENCE AR BROADCAST MEDIA
TIN RIPPED OFF A BARN
&&
DSVLocal storm report, Jan 29, 3:42 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM NON-TSTM WND GST KENNETT 36.24N 90.05W
01/29/2008 M53.00 MPH DUNKLIN MO EMERGENCY MNGR
0311 PM NON-TSTM WND DMG CORNING 36.41N 90.59W
01/29/2008 CLAY AR UTILITY COMPANY
POWER OUTAGES THROUGHOUT CLAY COUNTY
0311 PM NON-TSTM WND DMG POCAHONTAS 36.26N 90.97W
01/29/2008 RANDOLPH AR BROADCAST MEDIA
POWER OUTAGES THROUGHOUT RANDOLPH COUNTY...SPARKED A
GRASS FIRE
0315 PM NON-TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
01/29/2008 LAWRENCE AR PUBLIC
ESTIMATED GUSTS TO 70 MPH...DAMAGE TO FARM BUILDING
0328 PM NON-TSTM WND DMG IMBODEN 36.20N 91.18W
01/29/2008 LAWRENCE AR BROADCAST MEDIA
TIN RIPPED OFF A BARN
0342 PM NON-TSTM WND DMG PARAGOULD 36.06N 90.51W
01/29/2008 GREENE AR CO-OP OBSERVER
SMALL BRANCHES BREAKING OFF OF TREES
&&
DSVHigh Wind, Lake
- When
- January 29, 3:42 PM CST to 5:42 PM CST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
High winds blew large tree branches down near Tiptonville. A shop located at a home in Sunkist Beach collapsed due to the wind. A man was inside but escaped without injury. An old industrial building in Ridgely was blown off of its foundation. Several houses in Ridgely lost shingles and vinyl siding due to the wind. A trailer lost its roof as well. Several power lines and power poles were knocked down across the county. In addition, a tree fell on a pier at Reelfoot Lake State Park.
High Wind, Tipton
- When
- January 29, 4:30 PM CST to 6:30 PM CST
- Where
- Tipton forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $12,000
- Reported by
- AWOS
- Coordinates
- 35.497, -89.759 (the zone’s center; the record gives no point)
Covington AWOS measured a gust of 50 knots. The high winds uprooted large trees. Numerous power lines were also knocked down across the county. Shingles were blown off a few roofs near Covington.
High Wind, Lauderdale
- When
- January 29, 4:33 PM CST to 5:33 PM CST
- Where
- Lauderdale forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.761, -89.631 (the zone’s center; the record gives no point)
High winds blew down numerous trees across the county.
High Wind, Shelby
- When
- January 29, 4:45 PM CST to 6:45 PM CST
- Where
- Shelby forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $40,000
- Reported by
- ASOS
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Memphis ASOS measured a 59 mph gust. The high wind produced roof damage to a home near Ellendale as well as knocked a tree down into a house and a car in Bartlett. In addition, numerous trees and power lines were knocked down around the county.
High Wind, Obion
- When
- January 29, 5:00 PM CST to 6:00 PM CST
- Where
- Obion forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.358, -89.149 (the zone’s center; the record gives no point)
High winds blew numerous trees and power lines down across the county. A roof was blown off a house near Cat Corner.
High Wind, Dyer
- When
- January 29, 5:05 PM CST to 6:05 PM CST
- Where
- Dyer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 36.059, -89.414 (the zone’s center; the record gives no point)
High winds blew an 18 wheeler over on Highway 51 outside of Newbern. Another 18-wheeler was blown off of Interstate 155 south of the Trimble exit. Numerous trees and power lines were knocked down across the county.
High Wind, Fayette
- When
- January 29, 5:07 PM CST to 7:07 PM CST
- Where
- Fayette forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.197, -89.414 (the zone’s center; the record gives no point)
High winds blew down numerous trees and power lines across the county.
High Wind, Haywood
- When
- January 29, 5:09 PM CST to 7:09 PM CST
- Where
- Haywood forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 35.583, -89.284 (the zone’s center; the record gives no point)
High winds blew down several large trees and power poles across the county. Shutters were blown off a house near Brownsville.
High Wind, Crockett
- When
- January 29, 5:12 PM CST to 7:12 PM CST
- Where
- Crockett forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.814, -89.139 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down across the county by high winds.
High Wind, Weakley
- When
- January 29, 5:15 PM CST to 7:15 PM CST
- Where
- Weakley forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Law Enforcement
- Coordinates
- 36.298, -88.718 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down by high winds across the county. Homes and businesses across the county also received damage from the winds. Bryant's Video in Gleason had the roof ripped off and part of the brick veneer in front of the business to collapse. In addition, a sign was blown down in Gleason as well. A roof was blown off a mobile home in Sharon. Other homes had shingle damage as well as outbuildings that were destroyed that were not reinforced.
High Wind, Gibson
- When
- January 29, 5:25 PM CST to 7:25 PM CST
- Where
- Gibson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 35.997, -88.933 (the zone’s center; the record gives no point)
High winds blew several trees and power lines down across the county. A few of the trees fell on a vehicles in Humboldt. A storage building sustained damage from the wind in Bradford.
High Wind, Hardeman
- When
- January 29, 5:33 PM CST to 7:33 PM CST
- Where
- Hardeman forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.207, -88.993 (the zone’s center; the record gives no point)
High winds blew down trees and power lines across the county.
High Wind, Madison
- When
- January 29, 5:35 PM CST to 7:35 PM CST
- Where
- Madison forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.608, -88.838 (the zone’s center; the record gives no point)
High winds blew numerous trees and power lines down across the county.
High Wind, Henry
- When
- January 29, 5:42 PM CST to 7:42 PM CST
- Where
- Henry forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 36.332, -88.301 (the zone’s center; the record gives no point)
High winds blew numerous trees and power lines down across the county. Some buildings sustained damage in Paris.
High Wind, Carroll
- When
- January 29, 5:45 PM CST to 7:45 PM CST
- Where
- Carroll forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 35.973, -88.450 (the zone’s center; the record gives no point)
High winds blew several trees and power lines down across the county. A bleacher at Bethel Collage's soccer field was tossed across the street by the wind.
High Wind, Chester
- When
- January 29, 5:48 PM CST to 7:48 PM CST
- Where
- Chester forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.422, -88.613 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down across the county. Roof damage occurred to a downtown business in Henderson. A storage shed at a home in Henderson collapsed when a large tree fell on the shed as well.
High Wind, Henderson
- When
- January 29, 6:01 PM CST to 8:00 PM CST
- Where
- Henderson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.654, -88.388 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down across the county.
High Wind, McNairy
- When
- January 29, 6:05 PM CST to 8:00 PM CST
- Where
- McNairy forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.175, -88.564 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down across the county.
High Wind, Decatur
- When
- January 29, 6:14 PM CST to 8:00 PM CST
- Where
- Decatur forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.603, -88.109 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down across the county.
High Wind, Hardin
- When
- January 29, 6:23 PM CST to 8:00 PM CST
- Where
- Hardin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.199, -88.184 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down across the county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Arkansas, January 29, 20082 deaths · 2 injured · $14 million · 65 kt wind · 45 events
- Tornadoes and Hail in Indiana, January 29, 20082 deaths · $1.1 million · EF2 · 11 events
- Extreme Cold in Illinois, January 29 to 30, 20082 deaths · 2 events
- Tornadoes and Hail in Indiana, January 29, 20081 death · $600,000 · EF1 · 15 events
- Tornado and Hail in Indiana, January 29, 20082 injured · $2.0 million · EF1 · 72 events
- Tornado and Hail in Kentucky, January 29, 2008$6.9 million · EF1 · 59 events
- Extreme Cold in Minnesota, January 29 to 30, 20081 death · 24 events
- Damaging Winds in Kentucky, January 29 to 30, 20081 injured · $903,000 · 60 kt wind · 56 events
- Tornado and Hail in Illinois, January 29, 2008$1.2 million · EF1 · 25 events
- Hail and Damaging Winds in Tennessee, January 29, 2008$764,000 · 1 in hail · 55 events
- Hail and Damaging Winds in Kentucky, January 29, 20082 injured · $1.4 million · 70 kt wind · 26 events
- Wildfire and High Wind in Texas, January 29 to 30, 2008$3.3 million · 51 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73138, 73137, 73150, 73172, 73175, 73176, 73178, 73179, 73180, 73182, 73184, 73187, 73189, 73190, 73191, 73192, 73193, 73194, 73195, 73196.